MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II ISRT XLPE DD LT SZ 1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II ISRT XLPE DD LT SZ 1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74025721
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffered a contracture on the left knee.The event was treated via manipulation under anesthesia.
 
Additional Manufacturer Narrative
The devices, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The devices were manufactured in 2015, 2016 and 2017.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions for use document for this failure mode was conducted and concluded this failure mode has been identified.Our clinical/medical team noted: it was reported that a clinical study patient experienced a moderately severe left knee contracture (ae#1) approximately 5½ weeks post left tka.Per crfs, an mua was performed approximately 8 weeks post implantation.Per the provided crfs, the contracture was possibly related to the device and/or surgery.No further clinically relevant medical documentation was provided; therefore, a thorough medical investigation could not be performed.Although the root cause could not be concluded, adhesions and/or limited rom are known potential complications s/p tka.The patient impact beyond the reported contracture and subsequent mua could not be determined, as the patient status was reportedly ¿unknown¿.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.A definite root cause could not be determined.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.

Brand Name
JRNY II ISRT XLPE DD LT SZ 1-2 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9842212
Report Number1020279-2020-00907
Device Sequence Number19014599
Product Code JWH
UDI-Device Identifier00885556096819
UDI-Public00885556096819
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113482
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74025721
Device Catalogue Number74025721
Device Lot Number17BM02686
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;